1/2 Govie amps 350/+4.5 260/+7 273/ pmps 325/+2 310

Discussion in 'Lantus (Glargine) / Levemir (Detemir)' started by Govies mom (Karen), Jan 2, 2018.

  1. Govies mom (Karen)

    Govies mom (Karen) Member

    Joined:
    Jul 22, 2017
  2. Wendy&Neko

    Wendy&Neko Well-Known Member

    Joined:
    Feb 28, 2012
    That 350 may or may not have been a bounce - it could just be lack of insulin because you skipped last night. I see you continued with the 2.0 units, in spite of the fact that you increased by too much. I hope Govie behaves for you.
     
  3. Gill & George

    Gill & George Well-Known Member

    Joined:
    Oct 27, 2015
    Hi Karen,
    Happy New year.

    I agree with Wendy, the higher number this morning may just be lack of insulin since you skipped the shot last night, you may find that Govie will drop markedly when this mornings shot onsets, please don't be complacent.
    I am concerned that you may see Govie's numbers bottom out since you basically doubled her dose( a dose that was at least getting her blues as low as 125) taking her from 1u to 2u is a massive increase in insulin and I worry that her BG may drop dangerously while you are not there to monitor.

    If she were my cat I would take her back to 1.25u
     
    Wendy&Neko likes this.
  4. Govies mom (Karen)

    Govies mom (Karen) Member

    Joined:
    Jul 22, 2017
    Ok..I will. Thank you
     
    Stacy & Asia likes this.
  5. Tracey&Jones

    Tracey&Jones Well-Known Member

    Joined:
    Dec 12, 2016
    Hi Karen, good luck with the new dose!
     
    Govies mom (Karen) likes this.
  6. Govies mom (Karen)

    Govies mom (Karen) Member

    Joined:
    Jul 22, 2017
    Ok I just got a +7 of 273
     
  7. Gill & George

    Gill & George Well-Known Member

    Joined:
    Oct 27, 2015
    Looks like she's leveled out, remember as you skipped last night the depot drains so you won't see the full effect of the dose for a few cycles yet (upto 6).
    I still think that taking the dose back to 1.25 which should have been the next dosecrease is the sensible way forward.
     
  8. Marje and Gracie

    Marje and Gracie Well-Known Member

    Joined:
    May 30, 2010
    Hi Karen

    I also agree it’s best to take the dose back to 1.25u and try to get a curve before you raise the dose.

    We’ve been discussing dose increases with another member. Regardless of which method is used for regulation, you should know how low she is going on a dose before you increase it.

    I understand that it’s often easier to understand or explain via telephone. However, this is a peer review board and that prevents discussing dosing on the phone where others cannot comment.
     
  9. Govies mom (Karen)

    Govies mom (Karen) Member

    Joined:
    Jul 22, 2017
    I stayed at 2u. I'm sorry, but she's just been too high for too long. The other day I was stressin over the comment about the possibility of glucose toxicity..and then that i went too much on the dose. Now, I really have to mention that if you look at her signature, the only thing she's on is insulin and Miralax. I see so many so very many of these cats that are taking so many different medications it blows my mind. Yes I feel God has blessed us and I have said that a million times. Like myself I'm almost 60 years old and all I take is a fish oil tablet and a vitamin. Fortunate perhaps, blessed absolutely. Now that said, you guys have to figure before I came here this cat, who is now 17, was over a year on three units twice a day and I was only checking her every other day at + 5. Do you see the miracle here she shouldn't even be here. My concern is that she's getting older her time is running out and I would like to get her down as low as I can and I do watch her. There are some people who have the gift if you want to call it of "ya just know". And there are some things that I just know it's a Feeling. Now if you want to say I'm taking a chance with my cat I don't think so, taking a chance was looking back at when did my vet and being on that medication schedule. So I have come a long way since being on this site and I have learned a lot and appreciate every bit of help I got. I take nothing as Gospel, and nothing set in stone. But I did stick with the two because there's just too much fluctuation and when I started with the increase, we started coming down at a nice pace and staying level even though it was only a couple of days however when we went real low at the 136, I chose to follow the sticky and not shoot that was my mistake that I learned. So now I will proceed from there and I will know how to handle that next time it happens. As always crossed but I never doubt the Lord's hand over us
     
  10. Gill & George

    Gill & George Well-Known Member

    Joined:
    Oct 27, 2015
    I think you are misunderstanding some comments, it is true that you want to gradually start shooting lower PS, but I do think that on that day you made the right choice by skipping.
    I am not one for encouraging skipping, I only skipped/delayed my shot once with George, that was when he gave me his first amps in the 50's, I followed TR, and was fortunate to have a flexible schedule and be with him 24/7 if I needed to. I also adhered to the TR guidelines, waiting the appropriate cycles before each increase, and because I was able to test a lot I knew exactly how low the dose was taking George, this meant that I could be confident that I was not overdosing him.

    By jumping from 1u to 2u, effectively doubling that dose you could well be running the risk of overdosing him, combine this with your schedule and you really do run the risk of a symptomatic hypo or worse.

    One other thing that I think is important to highlight, is that we don't know if that 136 on January 1 2018 was the lowest he got. He might have been on his way up, or even though you NS he may have continued to drop into that PM cycle, there is a strong possibility that he went lower than that 136 on Jan 1st, when a kitty is overdosed you can run the risk of low numbers for many hours past the shot time (well past +12) so a NS is not a guarantee that you will keep him safe, especially when you have gone 'off piste' with the dosecreases, this is because a depot that has become over full with too strong of a dose will keep on influencing those numbers well past the point of what you would consider the normal duration of the shot as it emties, releasing more insulin into the system, with the resulting drop in BG.

    You hold the syringe, so it is your choice, but I just wanted to try and convey how risky a strategy this can be.
     
  11. Govies mom (Karen)

    Govies mom (Karen) Member

    Joined:
    Jul 22, 2017
    I do thank u..but it's really starting to become too much for me to take in much less retain. I really hope I...gosh, I don't even know what to say. Sorry, I'm just way too fatigued at the moment. It's a road I'll never give up on, but I've got to simplify things. I was doing pretty good there for awhile, but I'm short circuiting. The ups and downs are killin me. Each and every time I felt like I had a grip on things, only to learn I am slipping backwards. Apologies for the venting
     
  12. Gill & George

    Gill & George Well-Known Member

    Joined:
    Oct 27, 2015

Share This Page